Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 138, NWS Atlanta, GA

December 1, 2010Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 1, 2010, 9:48 AM EST for Gwinnett County, Georgia. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2010, 9:48 AM EST (14:48 UTC)
Expired
Dec 1, 2010, 1:47 PM EST
In force
4 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WGUS42 KFFC 011448
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 AM EST WED DEC 1 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC135-020017-
/O.NEW.KFFC.FL.W.0138.101201T1448Z-101202T0017Z/
/SWEG1.1.ER.101201T1420Z.101201T1800Z.101201T1817Z.NO/
948 AM EST WED DEC 1 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SUWANEE CREEK NEAR SUWANEE.
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 9 AM WEDNESDAY THE STAGE WAS 8 FEET...AND SLOWLY RISING. 
* MINOR FLOODING IS OCCURRING AND FORECAST.
* THE CREEK IS EXPECTED TO CREST NEAR 8.2 FEET THIS AFTERNOON. 
* FLOOD STAGE IS 8 FEET.  
* AT 8 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  SUWANEE CREEK PARK BEGINS TO FLOOD.

$$
1 follow-up statement
365 
WGUS82 KFFC 011847
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST WED DEC 1 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY
 
GAC135-011947-
/O.CAN.KFFC.FL.W.0138.000000T0000Z-101202T0017Z/
/SWEG1.1.ER.101201T1420Z.101201T1545Z.101201T1615Z.NO/
147 PM EST WED DEC 1 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* AT 115 PM WEDNESDAY THE STAGE WAS 7.7 FEET...AND FALLING.
* FLOOD STAGE IS 8 FEET. 
* THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS...
  REACHING AROUND 2 FEET BY SATURDAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 1, 6:30 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Dec 1, 6:30 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EST WED DEC 1 2010

.SHORT TERM /TODAY THROUGH FRIDAY/...
LATEST SURFACE ANALYSIS SHOWS A COLD FRONT HAS PUSHED JUST EAST
OF THE FORECAST AREA. THE ASSOCIATED BAND OF RAIN SHOULD ALSO EXIT
EAST BY 4 AM. HOWEVER...EXPECT PATCHY DRIZZLE/LIGHT SPRINKLES TO
CONTINUE FOR MOST AREAS THROUGH THE EARLY MORNING AS LOW CLOUDS
MAY BE SLOW TO CLEAR. SATELLITE SHOWS CLEARING SKIES PUSHING INTO
WESTERN ALABAMA AS A MUCH DRIER AIR MASS ADVECTS IN FROM THE WNW.
EXPECT TO SEE CLEARING FROM WEST TO EAST BY 9 OR 10 AM THIS MORNING.
WRAP AROUND CLOUDS MAY LINGER A BIT LONGER OVER THE FAR NORTH GA
COUNTIES...BUT EVEN THIS AREA SHOULD CLEAR BY THE AFTERNOON IF NOT
SOONER. EXPECT A BREEZY NW WIND FLOW TO SPREAD AN UNSEASONABLY
COLD AIR MASS OVER THE REGION TODAY... HOLDING TODAY'S HIGHS MOSTLY
IN THE 40S...WITH SOME LOWER 50S ACROSS THE SOUTHERN REACHES.
A COLD DOME OF HIGH PRESSURE WILL DRIFT OVER THE STATE TONIGHT.
THE RESULTING CLEAR SKIES AND LIGHT WIND WILL HELP OVERNIGHT LOWS
PLUMMET INTO THE 20S FOR MOST AREAS. AREA RESIDENTS ARE ENCOURAGED
TO PROTECT PETS AND EXPOSED WATER PIPES AS SOME AREA COULD SEE
TEMPS IN THE MID 20S FOR SEVERAL HOURS. AN UPPER DISTURBANCE COULD
BRING SOME BRIEF CLOUDINESS TO NORTH GA ON THURSDAY...BUT NO PRECIP
IS EXPECTED AT THIS TIME. BEHIND THIS DISTURBANCE... EXPECT A
REINFORCING SURGE OF DRY/COLD AIR TO SPREAD IN FROM THE NW AGAIN
ON FRIDAY.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEAK COLD FRONT WILL PUSH ACROSS THE STATE SATURDAY NIGHT-EARLY
ON SUNDAY WITH A COLD DOME OF HIGH PRESSURE DIVING DOWN OUT OF
CANADA IN ITS WAKE. MAY SEE A FEW SPRINKLES WITH THE FRONTAL
PASSAGE...BUT NOTHING MEASURABLE EXPECTED AT THIS TIME. BEHIND
THE FRONT... A COLD/DRY NORTHERLY WIND FLOW WILL PREVAIL INTO THE
MIDDLE OF THE WORK WEEK... CONTINUING THE PATTERN OF UNSEASONABLY
COLD TEMPS EACH DAY.

39
&&

AVIATION...
12Z UPDATE...
AVIATION CONDITIONS WILL BE IMPROVING SOON. POST FRONTAL MVFR CIGS
SHOULD ERODE FAIRLY QUICKLY IN THE 13Z-15Z TIME FRAME...THEN VFR
CIGS THROUGH 18Z THU. EXPECT SCT030-035 TO CONTINUE ATL NORTHWARD
INTO THE EARLY AFTERNOON...THEN SKC...UNTIL SCT150-200 AFT 12Z THU
ATL-AHN NORTHWARD. VSBYS VFR THROUGH TAF VALID PERIOD. WINDS
REMAINING 290-320 THROUGH TAF VALID PERIOD ALL SITES. SPEEDS
15G25KTS THROUGH MID AFTERNOON...THEN DECREASING TO LESS THAN 10KTS
BY 00Z. ATL MAY HOLD ONTO 10-12KT WINDS UNTIL AROUND 06Z.

//ATL CONFIDENCE...
12Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF IMPROVEMENT OF MVFR CIGS TO
VFR...WITH HIGH CONFIDENCE OF VFR CIGS BY 16Z.
HIGH CONFIDENCE ON ALL REMAINING ELEMENTS THROUGH TAF VALID PERIOD.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  25  51  29 /  10   0   5   5
ATLANTA         45  28  51  34 /   0   0   5   5
BLAIRSVILLE     40  24  46  26 /  10   0   5   5
CARTERSVILLE    44  25  51  28 /   0   0   5   5
COLUMBUS        50  28  56  33 /   0   0   5   5
GAINESVILLE     44  28  50  33 /  10   0   5   5
MACON           51  25  56  28 /   5   0   5   5
ROME            45  25  52  27 /   0   0   0   5
PEACHTREE CITY  46  25  53  25 /   0   0   5   5
VIDALIA         53  33  56  34 /  10   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/19
Hazardous weather outlook, Dec 1, 4:52 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 AM EST WED DEC 1 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
452 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE OFF THE
EAST COAST TODAY. MUCH COLDER...DRIER AIR WAS SURGING INTO GEORGIA
FROM THE NORTHWEST EARLY THIS MORNING. CANADIAN HIGH PRESSURE WILL
BUILD INTO THE AREA THROUGH THE REMAINDER OF THE WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 7:02 PM ESTSevere Thunderstorm WarningFFCBaldwin, Jones28 min
Nov 30, 7:10 PM ESTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs, Wilkinson50 min
Nov 30, 7:15 PM ESTRiver Flood WarningFFCForsyth12 hr
Nov 30, 7:47 PM ESTTornado WarningFFCHancock28 min
Nov 30, 8:04 PM ESTRiver Flood WarningFFCForsyth, Fulton30 hr
Nov 30, 8:53 PM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington37 min
Nov 30, 10:00 PM ESTRiver Flood WarningFFCGwinnett, Walton6 hr
Dec 1, 6:51 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee12 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.